Using paracetamol to cook causes liver, kidney failure, NAFDAC warns

The National Agency for Food and Drugs Administration and Control (NAFDAC) has warned food vendors and others against the use of paracetamol as tenderizer in cooking meat and beans.

Speaking at a sensitization programme for fast food operators and food vendors on dangers of using the drug to cook, NAFDAC’s cordinator in Kwara State Mrs Roseline Ajayi stated that use of paracetamol in tenderizing meat and other foods can cause kidney and liver failure.

Ajayi said the drug which belongs to a class of drugs referred to as analgesic and anti-pyretics, is only used to treat pain and fever.

She said;

“The use of paracetamol to tenderise meat and beans while cooking may be considered as a way to cut cost, but with grievous and unprecedented health implications, which include liver and kidney failure.

“Foods are not drugs and it’s a necessity for life, while drug is indicated for or against ailment.

“When drug is used for cooking, it is hydrolyzed or broken down into components, which include 4-aminophenol, a highly toxic chemical to the kidney and liver.

“NAFDAC is compelled to respond to the emerging food safely issues, which is capable of consuming the health of several unsuspecting and innocent victims and citizens.”

Get real time updates directly on you device, subscribe now.

MOST READ TODAY

SUBSCRIBE TO Within Nigeria ON GOOGLE NEWS

MOST READ TODAY

Leave A Reply

Your email address will not be published.